Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 22, 2012, 2:11 PM MST. It took effect at Dec 22, 2012, 5:00 PM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 2:11 PM MST (21:11 UTC)
- In effect from
- Dec 22, 2012, 5:00 PM MST
- Expired
- Dec 24, 2012, 5:03 AM MST
- In force
- 36 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS45 KPIH 222111 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MST SAT DEC 22 2012 .SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY WEEKEND. IDZ018-031-231200- /O.NEW.KPIH.WS.W.0012.121223T0000Z-121225T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 211 PM MST SAT DEC 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. * TIMING...SNOW WILL FALL THIS EVENING THROUGH CHRISTMAS EVE THOUGH A BRIEF BREAK IS EXPECTED SUNDAY AFTERNOON. * SNOW AMOUNTS...4 TO 8 INCHES OF ACCUMULATION WILL BE POSSIBLE THROUGH EARLY SUNDAY ABOVE 7000 FEET WITH AN ADDITIONAL 6 TO 10 INCHES FALLING SUNDAY NIGHT THROUGH CHRISTMAS EVE. VALLEYS WILL SEE ACCUMULATIONS OF 2 TO 4 INCHES THROUGH EARLY SUNDAY WITH AN ADDITIONAL 4 TO 6 INCHES SUNDAY NIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW...HEAVY AT TIMES...AND PERIODS OF BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH THIS HOLIDAY TRAVEL WEEKEND. * LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ017-020>022-032-231200- /O.NEW.KPIH.WW.Y.0017.121223T0000Z-121225T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 211 PM MST SAT DEC 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. * TIMING...SNOW WILL FALL THIS EVENING THROUGH CHRISTMAS EVE. A BRIEF BREAK CAN BE EXPECTED DURING THE DAY SUNDAY. * SNOW AMOUNTS...ACCUMULATIONS AROUND AN INCH CAN BE EXPECTED THROUGH EARLY SUNDAY. AN ADDITIONAL 2 TO 3 INCHES OF ACCUMULATIONS ARE FORECAST FOR SUNDAY NIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND. * LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023>025-231200- /O.NEW.KPIH.WW.Y.0017.121223T0000Z-121225T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 211 PM MST SAT DEC 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY. * TIMING...SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH CHRISTMAS EVE. A BRIEF BREAK IS POSSIBLE DURING THE DAY SUNDAY. * SNOW AMOUNTS...2 TO 4 INCHES OF ACCUMULATION CAN BE EXPECTED THROUGH SUNDAY. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE FORECAST FOR SUNDAY NIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND. * LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
076 WWUS45 KPIH 231159 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 459 AM MST SUN DEC 23 2012 .SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY WEEKEND. IDZ018-031-232100- /O.CON.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 459 AM MST SUN DEC 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...EXPECT A BRIEF BREAK UNTIL LATE THIS AFTERNOON BEFORE CONTINUING THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 6 TO 10 INCHES FALLING TONIGHT THROUGH CHRISTMAS EVE. VALLEYS WILL AN ADDITIONAL 4 TO 6 INCHES TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW...HEAVY AT TIMES...AND PERIODS OF BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH THIS HOLIDAY TRAVEL WEEKEND. * LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ017-020>022-032-232100- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 459 AM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL START UP AGAIN THIS EVENING AND CONTINUE THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATIONS ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND. * LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023>025-232100- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 459 AM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...EXPECT SNOW THROUGH CHRISTMAS EVE. A BRIEF BREAK IS POSSIBLE THIS AFTERNOON BEFORE STARTING AGAIN THIS EVENING. * SNOW AMOUNTS...1 TO 2 INCHES THIS MORNING. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND. * LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
303 WWUS45 KPIH 232045 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 145 PM MST SUN DEC 23 2012 .SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY WEEKEND. IDZ018-031-241200- /O.CON.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 145 PM MST SUN DEC 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL CONTINUE TO DEVELOP DURING THE EVENING AND CONTINUE THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 6 TO 10 INCHES FALLING TONIGHT THROUGH CHRISTMAS EVE. VALLEYS WILL AN ADDITIONAL 4 TO 6 INCHES TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW...HEAVY AT TIMES...AND PERIODS OF BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH THIS HOLIDAY TRAVEL WEEKEND. * LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ017-020>022-032-241200- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 145 PM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL REDEVELOP THIS EVENING AND CONTINUE THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATIONS ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND. * LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023>025-241200- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 145 PM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL REDEVELOP THIS EVENING AND LAST THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...1 TO 2 INCHES THIS MORNING. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND. * LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
702 WWUS45 KPIH 240420 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 920 PM MST SUN DEC 23 2012 .SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY WEEKEND. IDZ017-021-240530- /O.CAN.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS 920 PM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL REMAIN POSSIBLE THROUGHOUT THE NIGHT. BUT ADDITIONAL ACCUMULATIONS WILL BE LIGHT AND LESS THAN AN INCH. MOTORISTS SHOULD WATCH FOR PATCHES OF RESIDUAL ICE AND SNOW ON AREA ROADWAYS. $$ IDZ018-031-241300- /O.CON.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 920 PM MST SUN DEC 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL CONTINUE TO DEVELOP DURING THE EVENING AND CONTINUE THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 4 INCHES IS POSSIBLE THROUGH CHRISTMAS EVE. * MAIN IMPACT...PERIODS OF BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH CHRISTMAS EVE. * LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ020-022-032-241300- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...MALAD...OAKLEY... CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT... ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT 920 PM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL DIMINISH TO SCATTERED SNOW SHOWERS OVERNIGHT AND MAY PERSIST INTO CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATIONS ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE. * LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023>025-241300- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 920 PM MST SUN DEC 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING...SNOW WILL PERSIST THROUGH CHRISTMAS EVE. * SNOW AMOUNTS...AN ADDITIONAL 3 TO 6 INCHES ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE. * LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
326 WWUS45 KPIH 241203 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 503 AM MST MON DEC 24 2012 .SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY WEEKEND. IDZ018-031-241315- /O.CAN.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE... GALENA SUMMIT...SMILEY CREEK LODGE 503 AM MST MON DEC 24 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. EXPECT ACCUMULATIONS TODAY OF AN INCH OR TWO WITH DRY WEATHER EXPECTED OVERNIGHT. $$ IDZ020-032-241315- /O.CAN.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI- INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...ARCO...CHALLIS...MACKAY... WILLOW CREEK SUMMIT 503 AM MST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. EXPECT SNOW ACCUMULATIONS TODAY OF AN INCH OR LESS. $$ IDZ022-242200- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE LOCATIONS OF...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT 503 AM MST MON DEC 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW AND WIND REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOW SHOWERS THROUGH THIS AFTERNOON. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION IS FORECAST FOR TONIGHT THROUGH TODAY. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE. * LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023>025-242200- /O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS... SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY... GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 503 AM MST MON DEC 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW AND WIND REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOW WILL PERSIST THROUGH TODAY. * SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES ARE FORECAST THROUGH TODAY. * MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE. * LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 2:11 PM MST, 0 minutes earlier.
Area forecast discussion, Dec 22, 2:11 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MST SAT DEC 22 2012 .SHORT TERM...TONIGHT THROUGH CHRISTMAS MORNING. PACIFIC TROUGH SHOVING MOISTURE INLAND THIS AFTERNOON PER WV SAT IMAGERY. FIRST STRONG SHORTWAVE ROTATING NORTHEAST THROUGH NORTHERN CALIFORNIA TOWARD EASTERN IDAHO. RADAR MOSAIC COMBINED WITH AREA WEB CAMS SHOW SNOW ALREADY FALLING PORTIONS OF CENTRAL MOUNTAINS. GFS AND NAM HAVE FALLEN MOSTLY IN LINE THOUGH SOME DETAILS/QPF AMOUNTS STILL NOT QUITE IN LINE WITH EACH OTHER. FIRST SHORTWAVE RAPIDLY SPREADS SNOW EAST ACROSS FCST AREA THIS EVENING AND INTO SUNDAY MORNING. WEAK FRONTAL BOUNDARY SLIDES NORTHEAST WITH THIS WAVE BUT WINDS REMAIN BREEZY MOST AREAS. QPF SUPPORTS SNOW AMOUNTS AROUND AN INCH IN THE SNAKE PLAIN AND VALLEYS SOUTH WITH THE HIGHEST AMOUNTS IN THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS... ROUGHLY 4 TO 8 INCHES. AFTER A BRIEF BREAK SUNDAY THE NEXT AND MOR POTENT SHORTWAVE ARRIVES WITH ANOTHER STRONG FETCH OF MOISTURE. THIS SHORTWAVE DRAGS OPEN TROUGH WITH IT ACROSS THE REGION WITH THE BIGGEST IMPACT TO EASTERN IDAHO FOR HOLIDAY TRAVEL. 2 TO 3 ADDITIONAL INCHES OF ACCUMULATION EXPECTED FORTHE SNAKE PLAIN AND VALLEY FLOORS...AND AN ADDITIONAL 6 TO 10 INCHES OF ACCUMULATION AT HIGHER ELEVATIONS. EARLIER CONCERNS ABOUT WARM INTRUSTION INTO SOUTHERN PORTIONS APPEAR TO BE ALLEVIATED WITH BOTH GFS AND NAM KEEPING BOUNDARY LAYER TEMP PROFILES VERY CLOSE TO OR BELOW FREEZING. WET BULB TEMPS STAY BELOW FREEZING FOR ENTIRE PROFILE SO EXPECT PRECIP TO REMAIN ALL SNOW AT THIS TIME. COLD FRONT PASSAGE APPEARS TIMED FOR EARLY TO MID MORNING MONDAY. SURFACE GRADIENT TIGHTENS CONSIDERABLY AND GUIDANCE BRINGS WINDS UP TO JUST BELOW WIND ADVISORY CRITERIA. DRIER AIR MASS STARTS PUNCHING IN BEHIND SHOULD PUSH PRECIP FOCUS TO EASTERN HIGHLANDS AND BEYOND BY LATE DAY MONDAY. FOR CHRISTMAS EVE NIGHT...CONDITIONS RAPIDLY DRY MOST AREAS AND STRONG POSSIBILITY THAT MOST EASTERN IDAHO LOCATIONS WILL WAKE UP TO A WHITE CHRISTMAS MORNING. OVERALL...SNOW AMOUNTS FOR LEADING SHORTWAVE FALL BELOW ANY THRESHOLD OF CONCERN. SECOND STRONGER SHORTWAVE LIKELY TO PRODUCE MORE TRADITIONAL HEADLINE SNOW THRESHOLDS. HOWEVER...HOLIDAY TRAVEL WEEKEND WARRANTS INCREASED IMPACT AWARENESS. THUS...WILL BROADBRUSH A LONG-RUNNING WINTER WEATHER ADVISORY FOR MOST AREAS EVEN TAKING INTO ACCOUNT THE SHORT PATTERN BREAK ON SUNDAY. PORTIONS OF CENTRAL MOUNTAINS WILL SEE BIGGER SNOW TOTALS AS WELL AS STRONGER WINDS HIGHER ELEVATIONS SO OPTING FOR A WINTER STORM WARNING FOR THE SAME TIME PERIOD. HEADLINES WILL RUN FROM 00Z THIS EVENING THROUGH 00Z TUESDAY. DMH .LONG TERM...TUESDAY THROUGH SATURDAY. MODELS ARE FAIRLY CONSISTENT WITH EVOLUTION OF WEATHER PATTERN NEXT WEEK. UPPER RIDGE WILL SHIFT EASTWARD EARLY WEDNESDAY MORNING AS A SHORTWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST...HOWEVER THE ECMWF AND DGEX DEVELOP A CUTOFF LOW OVER THE GREAT BASIN BY 12Z THURSDAY WHILE THE GFS/GEM DEVELOP A BROAD TROUGH OVER THE WEST DURING THIS TIME. BY FRIDAY...THE UPPER TROUGH SHIFTS EASTWARD WITH ALL MODELS DEPICTING A RIDGE AXIS OVER THE PACIFIC COAST BY 12Z FRIDAY. HAVE INCREASED POPS SLIGHTLY FROM PREVIOUS FORECAST FOR WEDNESDAY AS UPPER SHORTWAVE/CUTOFF LOW PROGRESSES ACROSS THE AREA. LOWERED POPS FOR FRI/SAT...ESPECIALLY OVER THE SNAKE PLAIN. HINSBERGER && .AVIATION...UPPER SHORTWAVE TROUGH IS CURRENTLY LIFTING OUT OF CALIFORNIA AND WILL BRING SNOW AND DECREASING CEILING/VISIBILITY TO THE TERMINALS THIS EVENING. MODEL SOUNDINGS INDICATE GREATEST IMPACTS AT KSUN AND KIDA WITH MOISTURE SHIFTING TO THE EAST BY 11Z. CEILINGS COULD LINGER THROUGH TAF PERIOD...BUT GENERALLY NOT SUPPORTED BY SOUNDINGS OR CROSS-SECTIONS. WILL NEED TO KEEP AN EYE ON WINDS THIS AFTERNOON AS WELL. STRONG SOUTHERLY WINDS ARE BLOWING OVER SOUTHERN HIGHLAND PEAKS AND SHOWING UP ON RAWS SITES ALONG INTERSTATE 86 BETWEEN KBYI AND KPIH. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY IDZ017-020>022-032. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY IDZ019-023>025. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY IDZ018-031. &&
Hazardous weather outlook, Dec 22, 6:03 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 603 AM MST SAT DEC 22 2012 IDZ017>025-031-032-231315- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 603 AM MST SAT DEC 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LOOK FOR 2 TO 5 INCHES OF SNOW ACROSS WESTERN SLOPES OF THE CENTRAL MOUNTAINS TODAY. LOOK FOR 1 TO 3 INCHES ACROSS MOST OF THE REST OF THE AREA LATE TONIGHT INTO SUNDAY MORNING. A RAIN/SNOW MIX IS POSSIBLE ACROSS LOWER ELEVATIONS FOR THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. EXPECT A TRACE TO ONE INCH OF SNOW FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SYSTEM WILL MOVE THROUGH SUNDAY EVENING THROUGH CHRISTMAS EVE. EXPECT 4 TO 6 INCHES OF SNOW FOR THE CENTRAL MOUNTAINS AND 3 TO 8 INCHES ACROSS THE EASTERN HIGHLANDS AND SOUTHERN HIGHLANDS. LOOK FOR 2 TO 4 INCHES OF SNOW ACROSS LOWER ELEVATIONS. LOWER ELEVATIONS ACROSS THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY WILL SEE LESS SNOW BECAUSE OF WARMER TEMPERATURES BRINGING RAIN AND/OR A RAIN/SNOW MIX. MODERATE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH LOW VISIBILITIES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:11 PM MST | Winter Weather Advisory | PIH | 51 hr |
Nearby
Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.